MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG PROTEGO SD 60/16; ICD LEAD

BIOTRONIK SE & CO. KG PROTEGO SD 60/16; ICD LEAD
Model Number 399408
Medical Device Problem Codes Fracture (1260); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code Shock from Patient Lead(s) (3162)
Date of Event 01/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This rv lead was explanted and replaced due to a fracture.The patient received inappropriate shocks.Should additional information become available, this file will be updated.
 
Additional Manufacturer Narrative
Upon receipt, the lead under complaint was found cut 13 cm distal to the df4 connector pin (into 2 segments).An extraction aid was found on the distal fragment, it is reasonable to assume that the lead was cut during the surgery.The analysis showed multiple abrasion marks along the returned lead fragments.In particular between 14.5 cm and 9 cm proximal to the lead tip the insulation was found rubbed through, which is assumed to be the root cause of the clinical observation.Based on the characteristics of this damage, it is reasonable to assume that the lead had been subject to severe mechanical stress in the implanted state.Significant lead motion in the area of the tricuspid valve and interaction with atypical tissues should be taken into consideration.Furthermore, the visual analysis revealed a deformation of the svc shock coil, it is reasonable to assume that this damage resulted from the extractation procedure.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this device were re-investigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
PROTEGO SD 60/16
Common Device Name
ICD LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key13549492
Report Number1028232-2022-00851
Device Sequence Number5051221
Product Code NVY
UDI-Device Identifier04035479136093
UDI-Public04035479136093
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model Number399408
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age77 YR
Patient SexMale